Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

Extremal Points of a Functional on the Set of Convex Functions

T. Lachand-Robert and M. A. Peletier
Proceedings of the American Mathematical Society
Vol. 127, No. 6 (Jun., 1999), pp. 1723-1727
Stable URL: http://www.jstor.org/stable/119483
Page Count: 5
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Extremal Points of a Functional on the Set of Convex Functions
Preview not available

Abstract

We investigate the extremal points of a functional ∫ f(∇ u),, for a convex or concave function f. The admissible functions u: $\Omega \subset {\bf R}^{N}\rightarrow {\bf R}$ are convex themselves and satisfy a condition u 2≤ u ≤ u1. We show that the extremal points are exactly u1 and u2 if these functions are convex and coincide on the boundary ∂ Ω . No explicit regularity condition is imposed on f, u1, or u2. Subsequently we discuss a number of extensions, such as the case when u1 or u2 are non-convex or do not coincide on the boundary, when the function f also depends on u, etc.

Page Thumbnails

  • Thumbnail: Page 
1723
    1723
  • Thumbnail: Page 
1724
    1724
  • Thumbnail: Page 
1725
    1725
  • Thumbnail: Page 
1726
    1726
  • Thumbnail: Page 
1727
    1727